Article Text

Download PDFPDF
Painful erosions on psoriatic plaques: cutaneous clue to life-threatening methotrexate overdose
  1. Anuradha Bishnoi,
  2. Ankur Guliani,
  3. Tarun Narang,
  4. Sunil Dogra
  1. Department of Dermatology, Venereology and Leprology, PGIMER, Chandigarh, India
  1. Correspondence to Dr Tarun Narang, Dermatology, Venereology and Leprology, Post Graduate Institute of Medical Education and Research, Chandigarh 160012, India; narangtarun{at}yahoo.co.in

Statistics from Altmetric.com

A 50-year-old man presented for evaluation of painful, bleeding lesions on his body of 3 days’ duration. His medical history was significant for chronic plaque-type psoriasis of 15 years’ duration. Examination revealed well defined, erythematous plaques with multiple curvilinear and circular, tender haemorrhagic erosions, ulcers and fissures on top of these and an almost normal intervening skin on both the upper and lower limbs, predominantly extensor aspect (figure 1). The lesions involved his palms and soles too. There was diffuse erythema in the oral cavity.

Figure 1

Cutaneous ulcerations in methotrexate overdose. Well defined, erythematous plaques with multiple curvilinear and circular, tender haemorrhagic erosions, ulcers and fissures on top of these plaques., The erosions developed after an inadvertent daily intake of methotrexate. (A, B) Lesions on forearms. (C) Lesions on dorsa of hands with haemorrhagic thickened discoloured nails. (D, E) …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.